`

Two men die in North East after taking suspected 'dangerous' batch of heroin

North Road in Darlington. Copyright Google Maps.
North Road in Darlington. Copyright Google Maps.

Two people have died and a third is critically ill in hospital after it is thought they each may have taken some of a 'dangerous' batch of heroin.

Durham Police say they are unable to confirm at this stage that all three incidents are linked, but officers are warning that a particularly dangerous batch of heroin may be in circulation.

All three incidents took place in the North Road area of Darlington over a 36-hour period.

One man in his late 40s was found dead on Saturday morning, followed by a man in his late 20s who was found dead on Saturday night.

A third man in his mid-30s was admitted to Darlington Memorial Hospital on Saturday afternoon, where he remains in a critical condition on the Intensive Therapy Unit.

All three men are thought to have injected substances and were found at their home addresses.

Detectives investigating the incidents say it is too early to confirm that all three are linked or what substance was involved, but are warning drug users about the dangers of injecting unknown substances.

Detective sergeant John Tyers, of Darlington CID, said: “We suspect that all three men involved have injected an unknown substance, which may be heroin.

“It is unusual to have a cluster of cases like this and we fear that there may be a bad batch of drugs in circulation.

“These drugs are clearly potentially deadly: we would urge users not to risk their life by taking substances without knowing what they are injecting”.

Investigations into the three incidents are continuing.

Anyone with information on the incidents is asked to contact Darlington CID on 101.